Alert archive / New Hampshire / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

August 4, 2012Hillsborough County, New Hampshire

NWS Boston/Norton, MA issued this special weather statement at Aug 4, 2012, 7:07 PM EDT for Hillsborough County, New Hampshire. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2012, 7:07 PM EDT (23:07 UTC)
Expired
Aug 4, 2012, 8:00 PM EDT
In force
53 min
Issued by
NWS Boston/Norton, MA

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1175 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1175 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WWUS81 KBOX 042307
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT SAT AUG 4 2012

MAZ004-026-NHZ011-015-050000-
CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
707 PM EDT SAT AUG 4 2012

AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM 3 MILES NORTH OF TEMPLETON...OR ABOUT 14 MILES 
WEST OF FITCHBURG...MOVING NORTHEAST AT 15 MPH. THE STORM WAS 
PRODUCING TORRENTIAL DOWNPOURS AND WIND GUSTS TO 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GARDNER...WINCHENDON AND
  ASHBURNHAM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4277 7196 4266 7180 4254 7208 4260 7216

$$
FIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 5:21 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 4, 5:21 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
521 PM EDT SAT AUG 4 2012

.SYNOPSIS...
A COLD FRONT WILL BRING A ROUND OF SHOWERS AND THUNDERSTORMS SUNDAY
NIGHT INTO EARLY MONDAY.  MAINLY DRY WEATHER FOLLOWS FOR THE MIDDLE
OF NEXT WEEK WITH WARM WEATHER.  THE THREAT FOR SCATTERED
SHOWERS/THUNDERSTORMS RETURNS AT TIMES FOR THE END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

***NUMEROUS SHOWERS/THUNDERSTORMS WILL RESULT IN HEAVY
RAINFALL/LOCALIZED FLOODING ACROSS FAR NORTHWEST/NORTH CENTRAL MA
INTO SOUTHERN NH EARLY THIS EVENING***

520 PM UPDATE...
INCREASED POPS TO LIKELY/CATEGORICAL ACROSS FAR NORTHWEST/NORTH
CENTRAL MA INTO SOUTHERN NH EARLY THIS EVENING.  NUMEROUS
SHOWERS/THUNDERSTORMS WITH HEAVY RAINFALL/LOCALIZED FLOODING HAVE
FIRED ON A WEAK BOUNDARY AND WHERE MLCAPES WERE BETWEEN 2000 TO 3000
J/KG.  CAN/T RULE OUT AN ISOLATED STRONG THUNDERSTORM OR TWO WITH
GUSTY WINDS/HAIL...BUT THE MAIN THREAT WILL BE HEAVY
RAINFALL/LOCALIZED FLOODING.  THIS ACTIVITY SHOULD BEGIN TO WEAKEN
OVER THE NEXT FEW HOURS GIVEN THE LOSS OF DAYTIME HEATING AND LACK
OF STRONG DYNAMICS.  TO THE SOUTH OF THE MA TURNPIKE...EXPECT THE
WEATHER TO REMAIN DRY.

OTHERWISE...STILL THINKING WE ARE IN FOR ANOTHER WARM AND VERY MUGGY
NIGHT. EXPECTING CONVECTION FROM THIS AFTERNOON TO DISSIPATE QUICKLY
DURING THE EARLY EVENING WITH THE ANTICYCLONIC FLOW ALOFT. LOW
CLOUDS AND FOG...WHICH STILL HAS NOT TOTALLY DISSIPATED ACROSS THE
SOUTHERN COASTAL WATERS...WILL EXPAND NORTH AND NORTHWEST ONCE AGAIN.

MOS DEW POINTS WERE TOO LOW THIS AFTERNOON. SO MADE SOME
ADJUSTMENTS INTO THIS EVENING. OTHERWISE...USED A BLEND OF MAV/MET
GUIDANCE FOR TEMPERATURES AND DEW POINTS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
RIDGE SLOWLY BREAKS DOWN SUN AS UPPER TROUGH MOVES ACROSS GREAT
LAKES. INCREASING SOUTHERLY FLOW MEANS IT WILL BE TOUGH TO SCOUR
OUT LOW CLOUDS/FOG ALONG S COAST...BUT THERE SHOULD BE SOME
CLEARING ELSEWHERE BEFORE CLOUDS INCREASE AGAIN AHEAD OF AN
APPROACHING COLD FRONT. KEPT FORECAST DRY FOR THE MOST PART ACROSS
EASTERN MA AND RI. DECIDED TO INTRODUCE A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL AND WESTERN MA...NORTHERN CT AND
SOUTHWEST NH LATE IN THE DAY. THIS TIMING IS A LITTLE FASTER THAN
PREVIOUS THINKING.

SHOULD BE A LITTLE COOLER GIVEN EXPECTED CLOUD COVER. BLENDED
GFS/NAM MOS FOR TEMPERATURES SUNDAY.

SUNDAY IS STILL LOOKING INTERESTING. VERY HIGH PRECIPITABLE WATER
VALUES PERSIST WITH SOME CONVECTIVE POTENTIAL. EVEN THOUGH IT IS
NOT CLIMATOLOGICALLY FAVORED...DECIDED TO KEEP THUNDERSTORMS ON
EQUAL FOOTING WITH SHOWERS IN THE FORECAST. BEST DYNAMICS LOOK
THEY WILL REMAIN TO OUR NORTH...SO STILL NOT THINKING WIDESPREAD
SEVERE WEATHER ACROSS SOUTHERN NEW ENGLAND. WILL NEED TO KEEP AN
EYE ON THIS POTENTIAL. MAIN CONCERN REMAINS LOCALLY HEAVY
RAINFALL.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...

* SHOWERS/THUNDERSTORMS EXIT THE COAST MON MORNING-EARLY AFTERNOON
* SEASONABLE AND MAINLY DRY WEATHER FOR MID WEEK
* SCATTERED SHOWER/THUNDERSTORM POTENTIAL RETURNS LATE NEXT WEEK

DETAILS...

MONDAY...
AN AREA OF SHOWERS/THUNDERSTORMS WILL EXIT THE SOUTHEAST NEW ENGLAND
COAST BY LATE MONDAY MORNING OR MID AFTERNOON AT THE LATEST.
OTHERWISE...SUBSIDENCE BEHIND THE ACTIVITY SHOULD RESULT IN PARTLY
SUNNY SKIES AND DRY WEATHER THE REST OF THE DAY.  HIGH TEMPS SHOULD
RECOVER INTO THE 80S...BUT LOWER DEWPOINTS BEHIND THE FRONT WILL
MAKE IT FEEL MORE PLEASANT THAN RECENT DAYS.

TUESDAY AND WEDNESDAY...
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD IN PROVIDING MAINLY DRY
WEATHER ALONG WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPS.  HIGHS ARE
GENERALLY EXPECTED TO BE IN THE 80S...WITH READINGS A FEW DEGREES
WARMER ON WEDNESDAY.

THURSDAY THROUGH SATURDAY...
HUMIDITY LEVELS WILL AGAIN BE ON THE INCREASE AHEAD OF A PRETTY GOOD
SHORTWAVE/UPPER LEVEL TROUGH.  IN ADDITION...THE POTENTIAL FOR
SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE AT
TIMES...ALTHOUGH THE ENTIRE PERIOD WILL NOT BE A WASHOUT.  WHILE ITS
TOO EARLY TO SAY WITH A LOT OF CONFIDENCE...ITS POSSIBLE THAT WE
EVENTUALLY SEE A DAY WITH SOME SEVERE WEATHER GIVEN STRENGTH OF THE
TROUGH.  HOWEVER...THAT WILL DEPEND ON TIMING AND ITS EXACT TRACK
WHICH IS VERY UNCERTAIN THIS FAR OUT.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MEDIUM CONFIDENCE.
LIFR-IFR STRATUS LIKELY TO LINGER ALONG THE SOUTH COAST AND THE
ISLANDS INTO THE EARLY AFTERNOON WITH SLOWLY IMPROVING CONDITIONS.
TIMING IS PROBLEMATIC WITH WEAK FLOW NOT HELPING TO DISPERSE THE
LOW CLOUDS. SLY FLOW PREVAILS. LOW CONFIDENCE FOR SHRA/TSRA AND
THUS HAVE NOT INCLUDED IN TAFS. UTILIZING PERSISTENCE...IFR-LIFR
LOW STRATUS AND FOG SHOULD BUILD BACK ACROSS THE S COAST AND INTO
THE INTERIOR IN THE SAME MANNER AS IT HAS THE PAST COUPLE OF
NIGHTS INTO THE MORNING HOURS. HAVE TRENDED ACCORDINGLY...WITH A
GREATER EXTENT INTO THE INTERIOR WITH LOWER CONDITIONS DUE TO
STRONGER SOUTHERLY FLOW. COLD FRONT ARRIVES SUNDAY NIGHT WITH
SCATTERED SHRA/TSRA AND MVFR-IFR CONDITIONS.

KBOS TAF...MODERATE CONFIDENCE.
LOW TO MODERATE CONFIDENCE CONCERNING POSSIBLE IFR IMPACTS TONIGHT
WITH LOW FOG AND STRATUS. KEPT MVFR FOR NOW AS IT IS DIFFICULT TO
GENERATE IFR WITH A SOUTH TO SOUTHWEST FLOW.

KBDL TAF...MODERATE CONFIDENCE.
PREVAILING VFR...EXPECTING LOWERING TO MVFR TOWARDS SUNDAY
MORNING. LOW PROBABILITY FOR IFR.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY...MODERATE CONFIDENCE.  MVFR-IFR CONDITIONS IN SCT
SHOWERS/THUNDERSTORMS EARLY WILL IMPROVE TO VFR FROM NORTHWEST TO
SOUTHEAST THROUGH THE DAY.

TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS.

WEDNESDAY NIGHT AND THURSDAY...LOW TO MODERATE CONFIDENCE.  MAY HAVE
A PERIOD OF MVFR-IFR CONDITIONS IN OVERNIGHT/EARLY MORNING LOW
CLOUDS AND FOG.

&&

.MARINE...
HIGH CONFIDENCE TODAY THROUGH SUNDAY NIGHT.

INCREASING S WINDS EXPECTED SUNDAY AS A COLD FRONT APPROACHES
FROM W AND COULD REACH 25 KT ACROSS SOUTH COASTAL WATERS AS WELL
AS NEAR MERRIMACK RIVER SUNDAY AFTERNOON. SEAS WILL SLOWLY BUILD
AND MAY REACH 5 FT SOUTH AND EAST OF CAPE COD AND ISLANDS. SMALL
CRAFT ADVISORY WILL LIKELY BE NEEDED SUNDAY NIGHT.

OUTLOOK...MONDAY THROUGH THURSDAY...

MODERATE TO HIGH CONFIDENCE.  SCA FOR LEFT OVER SOUTHERLY SWELL WILL
CONTINUE WELL INTO MONDAY NIGHT ACROSS THE SOUTHERN OUTER WATERS.
SOUTHWEST WIND GUSTS MAY ALSO CONTINUE TO GUST BETWEEN 20 AND 25
KNOTS MON MORNING INTO THE AFTERNOON BEFORE DIMINISHING.  THERE ALSO
WILL BE THE CHANCE  FOR SHOWERS AND THUNDERSTORMS LINGERING THROUGH
MID AFTERNOON MONDAY ACROSS THE SOUTHERN WATERS.

OTHERWISE...WINDS AND SEAS SHOULD REMAIN BELOW SCA THRESHOLDS FROM
TUESDAY THROUGH THURSDAY WITH A RELATIVELY WEAK PRESSURE GRADIENT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK/FRANK
NEAR TERM...FRANK/BELK
SHORT TERM...BELK
LONG TERM...FRANK
AVIATION...BELK/FRANK
MARINE...BELK/FRANK
Hazardous weather outlook, Aug 4, 6:25 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
625 PM EDT SAT AUG 4 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-052230-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
625 PM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT FAR NORTHERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE THIS EVENING. THE
THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL THAT WILL RESULT IN
LOCALIZED FLOODING. THIS ACTIVITY SHOULD COME TO AN END BY LATE
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY NIGHT
INTO EARLY MONDAY. GUSTY WINDS AND HEAVY DOWNPOURS ARE
ANTICIPATED. LOCALIZED FLOODING IS A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-052230-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
625 PM EDT SAT AUG 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 4, 5:09 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             WEARE                   43.10N  71.73W
08/04/2012  E0.88 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            LASTED 10 MINUTES 240 - 250 PM

0420 PM     LIGHTNING        ROWE                    42.70N  72.90W
08/04/2012                   FRANKLIN           MA   TRAINED SPOTTER

            ROWE ELEMENTARY SCHOOL ON FIRE

0431 PM     FLASH FLOOD      CHARLEMONT              42.63N  72.88W
08/04/2012                   FRANKLIN           MA   AMATEUR RADIO

            WATER 2 FEET DEEP ON ROUTE 2 IN WESTERN CHARLEMONT

0436 PM     LIGHTNING        WEARE                   43.10N  71.73W
08/04/2012                   HILLSBOROUGH       NH   TRAINED SPOTTER

            POWER POLE ON RIVER RD ON FIRE

&&

BELK
Special weather statement, Aug 4, 5:28 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT SAT AUG 4 2012

MAZ005-NHZ012-015-042200-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-WESTERN AND
CENTRAL HILLSBOROUGH NH-
528 PM EDT SAT AUG 4 2012

AT 526 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING UP TO PENNY SIZED HAIL 2
MILES SOUTHWEST OF NASHUA...MOVING NORTH AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NASHUA...HUDSON...MERRIMACK AND
  LITCHFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4293 7144 4284 7143 4282 7138 4270 7141
      4270 7159 4292 7158

BELK
Special weather statement, Aug 4, 5:41 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT SAT AUG 4 2012

MAZ004-005-026-NHZ012-042215-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN
WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-
541 PM EDT SAT AUG 4 2012

AT 539 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING UP TO PENNY SIZED HAIL OVER
CARLISLE...OR ABOUT 7 MILES SOUTHWEST OF LOWELL...MOVING NORTHEAST AT
15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CHELMSFORD...BILLERICA...
  TYNGSBORO...LOWELL...PELHAM...TEWKSBURY AND DRACUT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4273 7125 4267 7124 4266 7126 4262 7118
      4260 7117 4262 7116 4260 7114 4242 7135
      4255 7156 4277 7133 4277 7131

BELK
Local storm report, Aug 4, 6:17 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
617 PM EDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             WEARE                   43.10N  71.73W
08/04/2012  E0.88 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            LASTED 10 MINUTES 240 - 250 PM

0420 PM     LIGHTNING        ROWE                    42.70N  72.90W
08/04/2012                   FRANKLIN           MA   TRAINED SPOTTER

            ROWE ELEMENTARY SCHOOL ON FIRE

0431 PM     FLASH FLOOD      CHARLEMONT              42.63N  72.88W
08/04/2012                   FRANKLIN           MA   AMATEUR RADIO

            WATER 2 FEET DEEP ON ROUTE 2 IN WESTERN CHARLEMONT

0436 PM     LIGHTNING        WEARE                   43.10N  71.73W
08/04/2012                   HILLSBOROUGH       NH   TRAINED SPOTTER

            POWER POLE ON RIVER RD ON FIRE

0615 PM     FLOOD            NASHUA                  42.75N  71.49W
08/04/2012                   HILLSBOROUGH       NH   TRAINED SPOTTER

            4 TO 5 INCHES OF WATER ON MAIN STREET

&&

BELK
Local storm report, Aug 4, 6:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
657 PM EDT SAT AUG 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     HAIL             WEARE                   43.10N  71.73W
08/04/2012  E0.88 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            LASTED 10 MINUTES 240 - 250 PM

0420 PM     LIGHTNING        ROWE                    42.70N  72.90W
08/04/2012                   FRANKLIN           MA   TRAINED SPOTTER

            ROWE ELEMENTARY SCHOOL ON FIRE. MULTIPLE ALARMS. SEVERE
            DAMAGE.

0431 PM     FLASH FLOOD      CHARLEMONT              42.63N  72.88W
08/04/2012                   FRANKLIN           MA   AMATEUR RADIO

            WATER 2 FEET DEEP ON ROUTE 2 IN WESTERN CHARLEMONT

0436 PM     LIGHTNING        WEARE                   43.10N  71.73W
08/04/2012                   HILLSBOROUGH       NH   TRAINED SPOTTER

            POWER POLE ON RIVER RD ON FIRE

0557 PM     TSTM WND DMG     LUNENBURG               42.59N  71.73W
08/04/2012                   WORCESTER          MA   AMATEUR RADIO

            TWO TREES DOWN ON WIRES.

0615 PM     FLOOD            NASHUA                  42.75N  71.49W
08/04/2012                   HILLSBOROUGH       NH   TRAINED SPOTTER

            4 TO 5 INCHES OF WATER ON MAIN STREET

0616 PM     LIGHTNING        DRACUT                  42.67N  71.30W
08/04/2012                   MIDDLESEX          MA   AMATEUR RADIO

            LIGHTNING STRUCK CHIMNEY OF HOME AND DAMAGED WOOD STOVE
            ON MILL STREET.

0640 PM     FLOOD            NASHUA                  42.75N  71.49W
08/04/2012                   HILLSBOROUGH       NH   AMATEUR RADIO

            MULTIPLE CARS STUCK IN UNSPECIFIED DEPTH OF FLOOD
            WATERS ON DANIEL WEBSTER HIGHWAY NEAR SILVER DR.

&&

GAF
Special weather statement, Aug 4, 7:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT SAT AUG 4 2012

MAZ004-026-NHZ011-015-050000-
CHESHIRE NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY
MA-WESTERN AND CENTRAL HILLSBOROUGH NH-
707 PM EDT SAT AUG 4 2012

AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTH OF TEMPLETON...OR ABOUT 14 MILES
WEST OF FITCHBURG...MOVING NORTHEAST AT 15 MPH. THE STORM WAS
PRODUCING TORRENTIAL DOWNPOURS AND WIND GUSTS TO 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...GARDNER...WINCHENDON AND
  ASHBURNHAM.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4277 7196 4266 7180 4254 7208 4260 7216

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:17 PM EDTHeat AdvisoryBOXNorfolk, Worcester3 hr
Aug 4, 1:42 PM EDTSpecial Weather StatementBOXFranklin48 min
Aug 4, 1:53 PM EDTAreal Flood AdvisoryBOXFranklin3 hr
Aug 4, 2:38 PM EDTFlash Flood WarningBOXFranklin3 hr
Aug 4, 4:23 PM EDTAreal Flood AdvisoryBOXFranklin, Hampshire2 hr
Aug 4, 5:41 PM EDTSpecial Weather StatementBOXMiddlesex34 min
Aug 4, 5:43 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester47 min
Aug 4, 6:02 PM EDTAreal Flood AdvisoryBOXFranklin, Middlesex, Worcester3 hr
Aug 4, 1:57 PM EDTSpecial Weather StatementBOXHillsborough48 min
Aug 4, 2:43 PM EDTSpecial Weather StatementBOXHillsborough32 min
Aug 4, 3:36 PM EDTSpecial Weather StatementBOXHillsborough39 min
Aug 4, 3:47 PM EDTSevere Thunderstorm WarningBOXHillsborough43 min
Aug 4, 3:59 PM EDTAreal Flood AdvisoryBOXHillsborough3 hr
Aug 4, 4:43 PM EDTAreal Flood AdvisoryBOXHillsborough3 hr
Aug 4, 5:06 PM EDTSpecial Weather StatementBOXHillsborough54 min
Aug 4, 5:28 PM EDTSpecial Weather StatementBOXHillsborough32 min

Nearby

Special Weather Statements in New Hampshire, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.